AZT cause lipodistrophy?
Jun 25, 2011
Response from Dr. Pierone
AZT was the first approved antiretroviral medication and represented a good treatment option for many years. However, it has more side effects than other medications and has been linked to a greater risk of lipodystrophy. Switching from AZT to tenofovir (Viread) has been shown to lower the risk of lipoatrophy and preserves peripheral body fat, especially if the switch is made sooner rather than later.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Would Know If You Have Herpes After Coming In Contact?
- When Should You Get Tested For Chlamydia Again After Treatment?
- What If Antibiotics Did Not Clear Up My Bacterial Vaginosis?
- What Does Hpv Do To Your Body?
- Syphilis Diagnosis How Long Before I Can Have Sex
- Symptoms Of Genital Herpes The Day After Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.